European Journal of Dermatology

, Volume 24, Issue 3, pp 411–412 | Cite as

Ischemic skin necrosis caused by glatiramer acetate in multiple sclerosis patients

  • Raquel Samões
  • Sandrina Carvalho
  • Rosário Alves
  • Tiago Torres
  • Ana Martins Silva
Investigative report
  • 16 Downloads

Keywords

Expand Disability Status Scale Glatiramer Acetate Malignant Peripheral Nerve Sheath Tumor Cutaneous Adverse Reaction Cutaneous Adverse Event 

References

  1. 1.
    Hartung HP, Montalban X, Sorensen PS, Vermersch P, Olsson T. Principles of a new treatment algorithm in multiple sclerosis. Expert Rev Neurother 2011; 11: 351–62.PubMedCrossRefGoogle Scholar
  2. 2.
    Balak DM, Hengstman GJ, Çakmak A, Thio HB. Cutaneous adverse events associated with disease-modifying treatment in multiple sclerosis: a systematic review. Mult Scler 2012; 18: 1705–17.PubMedCrossRefGoogle Scholar
  3. 3.
    Bosca I, Bosca M, Belenguer A, et al. Necrotising cutaneous lesions as a side effect of glatiramer acetate. J Neurol 2006; 253: 1370–1.PubMedCrossRefGoogle Scholar
  4. 4.
    Feldmann R, Schierl M, Rauschka H, Sator PG, Breier F, Steiner A. Necrotizing skin lesions with involvement of muscle tissue after subcutaneous injection of glatiramer acetate. Eur J Dermatol 2009; 19: 385.PubMedGoogle Scholar
  5. 5.
    Harde V, Schwarz T. Embolia cutis medicamentosa following subcutaneous injection of glatiramer acetate. J Dtsch Dermatol Ges 2007; 5: 1122–3.PubMedCrossRefGoogle Scholar
  6. 6.
    Gaudez C, Regnier S, Aractingi S, Heinzlef O. Livedo-like dermatitis (Nicolau’s syndrome) after injection of Copolymer-1 (Glatiramer acetate). Rev Neurol (Paris) 2003; 159: 571–3.Google Scholar
  7. 7.
    Martínez-Morán C, Espinosa-Lara P, Nájera L, et al. Embolia cútis medicamentosa (síndrome de Nicolau) trasinyección de acetado de glatirámero. Actas Dermosifiliogr 2011; 102: 742–4.PubMedCrossRefGoogle Scholar
  8. 8.
    Kurtzke JF. Rating neurologic impairment in multiple sclerosis: an expanded disability status scale (EDSS). Neurology 1983; 33: 1444–52.PubMedCrossRefGoogle Scholar
  9. 9.
    Kluger N, Thouvenot E, Camu W, Guillot B. Cutaneous adverse events related to glatiramer acetate injection (copolymer-1, Copaxone). J Eur Acad Dermatol Venereol 2009; 23: 1332–3.PubMedCrossRefGoogle Scholar
  10. 10.
    Frohman EM, Brannon K, Alexander S, et al. Disease modifying agent related skin reactions in multiple sclerosis: prevention, assessment, and management. MultScler 2004; 10: 302–7.Google Scholar

Copyright information

© John Libbey Eurotext 2014

Authors and Affiliations

  • Raquel Samões
    • 1
  • Sandrina Carvalho
    • 2
  • Rosário Alves
    • 2
  • Tiago Torres
    • 2
  • Ana Martins Silva
    • 1
  1. 1.Neurology DepartmentCentro Hospitalar do Porto — Hospital Santo AntónioPortoPortugal
  2. 2.Dermatology DepartmentCentro Hospitalar do Porto — Hospital Santo AntónioPortoPortugal

Personalised recommendations